Humira - side effects

I've been using Humira since November and have been really pleased at the effect that it's had and couldn't bear to go back to the pain that I had before I started, but I just wanted to check whether anyone else taking Humira had similar side effects (well, the ones I've noticed anyway). The weirdest is constantly breaking out into sweats across my upper lip and bottom of my nose. This is different to my hot flushes where I'm on fire everywhere. Also, for the past 4-5 weeks, I've broken out in bright red itchy spots which started on my feet and legs but have now also appeared on my arms, hands and stomach. In addition, I have a very large raised ithcy area on both palms. The dr has given me antiobiotics but they've not helped at all.

Has anyone else experienced anything similar?

Thanks

6 Replies

oldestnewest
  • Ive been on it for 3 years and I seem to feel poorly, a bit hot around my head with a headache the day after I inject. It normally passes though. Maybe you are having an allergic reaction? Worth mentioning to your Rhuemy I think. Hope you get it sorted soon. x

  • I'm not sure whether it was humira, but I have heard of a couple of people getting pustular psoriasis or psoriasis flares generally from anti-tnfs. Kind of strange, because anti-tnfs can be used for psoriatic arthritis. Have you reported it to your rheumatologist? Take photos of it too.

  • I've been on humira for 5-6 years now,

    Side effect I have dry skin head and behind ears this can flare up.have spoke to doc just told me not to worry.

  • I read about psoriasis flares too. I think I'll contact the rheumy nurse today. The itching is driving me mad and this sweaty upper lip is very unattractive!. Will let you know what the nurse says. I'm in a weird position because the GP prescribes and supports me for leflunomide in terms of blood tests and blood pressure, but because the hospital liaise directly with the company who delivers my Humira to me, the GP wasn't aware that I was even taking it and says that he can't provide support for that, the hospital must.

  • I've just started on Humira, Condessa, and therefore haven't been on it long enough to comment having just had injection 3. I thought I had headache each next day, due to it but that could have been stress as my cat has been very unwell. It is strange I thought too that Humira is for psoriatic arthritis, so seems odd it can give dry scaliness. I'm a bit of a scaly person with dry skin due to the RA and have to use body oil sprays and very emollient lotions. My feet shed it most unattractively. Yes, would take some photos too and keep a note in your diary etc. Then you are armed with evidence which hopefully helps the Rheumy. Hope it soon subsides though as constant itching is not pleasant. I had a red itchy reaction site after most of my Enbrel injections. Hydrocortisone cream was prescribed but at 1% cream it wasn't strong enough to give enough relief. Hope the itching goes as Humira certainly has been working well for you, otherwise. ;-) X

  • Contessa, Humira was the first anti tnf that I went on. It was fabulous for about six weeks and then I had a very quick session of projectile vomiting and was told to stop right away and I was taken of the Humira. The next anti TNT I was put on was Enbrel and with it I took a rash all over my arms. It was tiny raised bumps with red patches all over. I foned my rheumy nurse and she told me to come in. The consultant happened to be on the ward at the time and he took me off the Enbrel too. I went on Tocilimab next and it just didn't work at all as the disease moved to my feet and ankles while on it. I am now on Abatacept which so far is going what it's supposed to do.......so far!!

    Anyhow condensation, my advice to you would be to contact your Rhuematoid nurse as soon as possible. With these very strong drugs you need to be very careful and keep your team up to date with everything that is happening to you while in them. This was stressed to me bymy rheumy team who are just fabulous. Let us know how you get on anyhow. All the best. Jean.

You may also like...